I'm not sure if being on the Methadone for 3wks. will cause ANOTHER type of detox/withdrawls...... I have come off Methadone myself a few yrs. ago and I HAD to go to rehab where i could detox bcuz Methadone is the hardest one to come off of. If thats not long enough to experience withdrawls from it, than i would suggest looking at top of this forum where it says "detox plan" and get the things suggested to help.
I am currently coming off Subaxone and using it......not that it helps completely, bcuz i'm dying from this crap right now. But i'm assuming that all the vitamins/minerals are helping it be not as bad as it could be.
Since opiates deplete your body of nutrients, it makes sense that we need all those things to help feel better.
So far though, nothing has helped with the leg aches and cramps and the CONSTANT feeling of jitters and wanting to jump out of my skin. One thing that might help is to get ahold of NYQUIL or some kind of sleeping medicine to help sleep.....bcuz not sleeping due to the leg jimmies has got to be the worst part!!!! And a muscle relaxer will also help.
Good Luck....And remember, he's going to need a lot of support thru this.
Have you asked your doctor to try you on Requip??That stuff is AWESOME for the leg jimmies...I have a friend that was experiencing this exact thing on suboxone and she says the Requip works miracles for her...It would be worth a shot for a decent nights sleep...Oh and its non narcotic and doesnt cause dependancy...Just in case you were wondering...More than likely you feel bad because of lack of sleep....
3 weeks on methadone ISNT enough time to stabilize out on it and know whether or not its gonna work for you..I was lucky in that I was told that I may feel bad the first month or so therefore I knew what to expect..And I did feel bad that first month..I had daily headaches,my dose wasnt holding me even half the day so i wasnt sleeping at night therefore when I DID dose in the mornings I would doze off whereever I was sitting because my body was so relieved to have some sort of relief..After the first 4 weeks or so my body started adjusting to the medication(Like most meds it has an adjustment period where you body just simply has to get used to the meds)..I have been an MMT patient for over 3yrs and am stable where I am at..I feel the same in the morning when I dose as I did before I dosed..I just feel "normal".Its been a godsend to me..If I would have given up because of how I was feeling at 3 weeks in I would have never acheived what I have today..I am back to working in my trained field that I LOVE..Making more money than I EVER thought I could/would make in my life..My kids are stable,happy,safe and doing great.My marriage went from the verdge of divorce to back to normal and my family trusts me again..That being said..Methadone DOESNT work for everyone..Some people just dont tolerate it as well as others..Its not the treatment for everyone either..For me it was a last resort sort of thing that turned out great..If his problem is clinic related then I dont really have any advice for him because in general while there are a few great clinics here in the US most are crap...But a neccasary evil if methadone works for you..
Okay now if he is truly wanting to come off it for whatever his reasoning.I really wish I knew more of what the trouble he is having is..Anyways if he is truly wanting to come off it and is determained then I would consider him switching to the suboxone..If it were me anyways..If he gets on the suboxone and realizes that the methadone was actually helping him more than he thought he can always go back...But at only 3 weeks in the switch shouldnt be that hard..Ofcourse alot would depend on the dose he is at now and I would discuss this with a reputable doctor..This would also take away the bs of the clinic IF its the clinic thats the problem..Most suboxone doctors Rx a weeks worth a a time in the beginning until the patient is stabilized(though some may require him to come a couple days in a row for evaulation) but it should not take to long before its an only once a month deal..Oh another thing I would watch for if he decides to go the suboxone route on a trial basis is that I have noticed atleast in this area anyways the sub doctors are Rx'ing benzos willynilly with the suboxone and you are really asking for trouble if you get into that..Just my opinion..And if you will read up on some of the people here who have had to come off of benzo's and the hell they have went through you would understand why I say that...
Well I gotta go to bed....I wish you and your son the best..he is a lucky man to have such an understanding dad...
hi, billy has been on a methadoan program for three weeks, he is not likeing it at all. he wants to go cold turkey, is there anything we can use to help with the cramps and pains. please help dad.
Billy and Dad, You must understand what causes withdrawal, simply it is changes to the brain caused by addiction. When someone is taking drugs the withdrawal symptoms are suppressed, when the drugs are stopped the withdrawal returns. Taking the drugs out of the system is only the beginning, its the brain changes that need to be addressed. Until they heal there will be withdrawal. Many people blame the withdrawal on the last opioid they took whether its methadone, suboxone but that is not what is causing withdrawal, it is the long-term brain changes. This is why relapse rates for rapid detox (1-3 days) are measured in hours not days or weeks. To survive a true addiction you need to remain in treatment long enough to fix the brain. Good luck.
thanks to all for your replies. we are into the third day now, still getting cramps, and back pians, billy,s eating a little at a time, catching sleep when he can. on the whole we are doing realy well, had abit of a scare this afternoon when billy went walkabout on his own, but came back home without useing[ i was well proud]. tomorrow is day four, and things are looking good here,s looking for another good night. dad
Last edited by Administrator; 05-15-2010 at 03:28 PM.